MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implant procedure, based on the patient's biometry, the doctor targeted a slightly myopic refraction with a power of 20 d (ref -0.39).At post op, it was found that there was a myopic surprise of -2.75 d.The doctor had done the biometry again, confirmed no measurement error and suspected myopic surprise occurred due to a power error in the lens.Patient also experienced blurry distance vision.
 
Additional Manufacturer Narrative
Additional information has been provided in b2., b.5., and h.11.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.No further reports required.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
As a result of an internal review of the file, it was determined that the doctor initially thought a power outage caused your myopic surprise but later confirmed that no outage had actually occurred.Patient refraction has finally reached the target for slightly myopia (-0.39 d) on day 10 post operation, distance vision is satisfactory.The initial report was submitted in error.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19927070
Report Number1119421-2024-01537
Device Sequence Number8375102
Product Code HQL
UDI-Device Identifier00380655093191
UDI-Public(01)00380655093191(17)280610(11)230613(10)15662176
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.200
Device Lot Number15662176
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/17/2024
Date Device Manufactured06/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale